Alert archive / Kentucky / Wind Advisories in 2022

Wind Advisory 2, NWS Jackson, KY

February 15, 202224 counties in Kentucky

NWS Jackson, KY issued this wind advisory at Feb 15, 2022, 2:33 PM EST for 24 counties in Kentucky. It took effect at Feb 16, 2022, 9:00 AM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 15, 2022, 2:33 PM EST (19:33 UTC)
In effect from
Feb 16, 2022, 9:00 AM EST
Expired
Feb 16, 2022, 7:00 PM EST
In force
10 hr
Issued by
NWS Jackson, KY
All 24 counties

Bath County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Jackson County, KY, Johnson County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Magoffin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 41 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.6 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2022-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2022-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 164 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1525 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
164 m²/s²
0-3 km storm-relative helicity
278 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

859 
WWUS73 KJKL 151933
NPWJKL

URGENT - WEATHER MESSAGE
National Weather Service Jackson KY
233 PM EST Tue Feb 15 2022

KYZ044-050>052-058>060-068-069-079-080-083>086-104-106>109-111-
112-114-116-161000-
/O.NEW.KJKL.WI.Y.0002.220216T1400Z-220217T0000Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Elliott-Morgan-
Johnson-Wolfe-Magoffin-Lee-Breathitt-Owsley-Clay-
Including the cities of Flemingsburg, Camargo, Jeffersonville, 
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, 
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, 
Annville, Burnside, Somerset, London, Monticello, Stearns, 
Whitley City, Corbin, Williamsburg, Barbourville, Sandy Hook, 
West Liberty, Paintsville, Campton, Salyersville, Beattyville, 
Jackson, Booneville, and Manchester
233 PM EST Tue Feb 15 2022

...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM EST WEDNESDAY...

* WHAT...South winds at 10 to 20 mph with gusts of 35 to 45 mph
  are expected.

* WHERE...Portions of east central, northeast, south central and 
  southeast Kentucky.

* WHEN...From 9 AM to 7 PM EST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

GEOGERIAN
3 follow-up statements
236 
WWUS73 KJKL 161008
NPWJKL

URGENT - WEATHER MESSAGE
National Weather Service Jackson KY
508 AM EST Wed Feb 16 2022

KYZ044-050>052-058>060-068-069-079-080-083>086-104-106>109-111-
112-114-116-170000-
/O.CON.KJKL.WI.Y.0002.220216T1400Z-220217T0000Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Elliott-Morgan-
Johnson-Wolfe-Magoffin-Lee-Breathitt-Owsley-Clay-
Including the cities of Flemingsburg, Camargo, Jeffersonville, 
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, 
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, 
Annville, Burnside, Somerset, London, Monticello, Stearns, 
Whitley City, Corbin, Williamsburg, Barbourville, Sandy Hook, 
West Liberty, Paintsville, Campton, Salyersville, Beattyville, 
Jackson, Booneville, and Manchester
508 AM EST Wed Feb 16 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
EST THIS EVENING...

* WHAT...South winds at 10 to 20 mph with gusts of 40 to 50 mph 
  are expected. 

* WHERE...Portions of east central, northeast, south central and 
  southeast Kentucky. 

* WHEN...From 9 AM to 7 PM EST Today.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Driving could become difficult on east to west oriented roads, 
especially for high profile vehicles. Secure outdoor objects.

&&

$$

BATZ
267 
WWUS73 KJKL 162030
NPWJKL

URGENT - WEATHER MESSAGE
National Weather Service Jackson KY
330 PM EST Wed Feb 16 2022

KYZ085-086-116-170430-
/O.NEW.KJKL.WI.Y.0003.220217T1400Z-220217T2100Z/
/O.NEW.KJKL.HW.A.0001.220217T2100Z-220218T0600Z/
/O.CON.KJKL.WI.Y.0002.000000T0000Z-220217T0000Z/
Whitley-Knox-Clay-
Including the cities of Corbin, Williamsburg, Barbourville, 
and Manchester
330 PM EST Wed Feb 16 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 9 AM TO 4 PM EST THURSDAY...
...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE
THURSDAY NIGHT...

* WHAT...South winds 10 to 15 mph with gusts of 35 to 45 mph will
  continue into early evening before diminishing. On Thursday,
  south winds will increase to 10 to 20 mph with gusts of 40 to 50
  mph expected from mid-morning into the afternoon. Even stronger
  southwest winds of 15 to 25 mph with gusts of 45 to 60 mph are 
  possible from late Thursday afternoon into Thursday night.

* WHERE...Whitley, Knox and Clay Counties.

* WHEN...For the first Wind Advisory, until 7 PM EST this evening.
  For the second Wind Advisory, from 9 AM to 4 PM EST Thursday.
  For the High Wind Watch, from late Thursday afternoon through 
  late Thursday night.

* IMPACTS...Damaging winds could blow down trees and power lines
  late Thursday afternoon into Thursday night. Scattered to
  widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

KYZ044-050>052-058>060-068-069-079-080-083-084-104-106>109-111-
112-114-170430-
/O.NEW.KJKL.WI.Y.0003.220217T1400Z-220218T0600Z/
/O.CON.KJKL.WI.Y.0002.000000T0000Z-220217T0000Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Elliott-Morgan-Johnson-
Wolfe-Magoffin-Lee-Breathitt-Owsley-
Including the cities of Flemingsburg, Camargo, Jeffersonville, 
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, 
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, 
Annville, Burnside, Somerset, London, Monticello, Stearns, 
Whitley City, Sandy Hook, West Liberty, Paintsville, Campton, 
Salyersville, Beattyville, Jackson, and Booneville
330 PM EST Wed Feb 16 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 9 AM THURSDAY TO 1 AM EST
FRIDAY...

* WHAT...South winds 10 to 20 mph with gusts of 40 to 50 mph will
  continue into early evening before diminishing. On Thursday,
  southwest winds will increase to 10 to 25 mph with gusts of 40 
  to 55 mph. The strongest winds are expected late Thursday 
  afternoon and evening.

* WHERE...Portions of east central, northeast, south central and 
  southeast Kentucky.

* WHEN...For the first Wind Advisory, until 7 PM EST this 
  evening. For the second Wind Advisory, from 9 AM Thursday to 1 
  AM EST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs and weakly rooted trees could be blown down resulting in
  isolated to scattered power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Driving could become difficult on east to west oriented roads, 
especially for high profile vehicles. Secure outdoor objects.

&&

$$

KYZ087-088-110-113-115-117-118-120-170430-
/O.NEW.KJKL.WI.Y.0003.220217T1400Z-220217T2100Z/
/O.NEW.KJKL.HW.A.0001.220217T2100Z-220218T0600Z/
Bell-Harlan-Floyd-Knott-Perry-Leslie-Letcher-Pike-
Including the cities of Middlesboro, Pineville, Cumberland, 
Harlan, Prestonsburg, Wheelwright, Hindman, Pippa Passes, Hazard,
Hyden, Jenkins, Whitesburg, Coal Run, Elkhorn City, Pikeville, 
and South Williamson
330 PM EST Wed Feb 16 2022

...WIND ADVISORY IN EFFECT FROM 9 AM TO 4 PM EST THURSDAY...
...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE
THURSDAY NIGHT...

* WHAT...South winds of 10 to 20 mph with gusts of 40 to 50 mph
  are expected from mid-morning Thursday into the afternoon. Even
  stronger southwest winds of 15 to 25 mph with gusts of 50 to 60
  mph are possible from late Thursday afternoon into Thursday 
  night.

* WHERE...Bell, Harlan, Floyd, Knott, Perry, Leslie, Letcher and 
  Pike Counties.

* WHEN...For the Wind Advisory, from 9 AM to 4 PM EST Thursday. 
  For the High Wind Watch, from Thursday afternoon through late 
  Thursday night.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Scattered to widespread power outages are possible. Travel 
  could be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

KYZ119-170430-
/O.NEW.KJKL.WI.Y.0003.220217T1400Z-220218T0600Z/
Martin-
Including the city of Inez
330 PM EST Wed Feb 16 2022

...WIND ADVISORY IN EFFECT FROM 9 AM THURSDAY TO 1 AM EST
FRIDAY...

* WHAT...Southwest winds 10 to 20 mph with gusts up of 35 to 50 
  mph expected.

* WHERE...Martin County.

* WHEN...From 9 AM Thursday to 1 AM EST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
380 
WWUS73 KJKL 170011
NPWJKL

URGENT - WEATHER MESSAGE
National Weather Service Jackson KY
711 PM EST Wed Feb 16 2022

KYZ085-086-116-171000-
/O.EXP.KJKL.WI.Y.0002.000000T0000Z-220217T0000Z/
/O.CON.KJKL.WI.Y.0003.220217T1400Z-220217T2100Z/
/O.CON.KJKL.HW.A.0001.220217T2100Z-220218T0600Z/
Whitley-Knox-Clay-
Including the cities of Corbin, Williamsburg, Barbourville, 
and Manchester
711 PM EST Wed Feb 16 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 4 PM EST
THURSDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH LATE THURSDAY NIGHT...

* WHAT...For the Wind Advisory, south winds 10 to 20 mph with
  gusts of 40 to 50 mph expected from mid-morning into the
  afternoon. For the High Wind Watch, southwest winds 15 to 25 mph
  with gusts of 45 to 60 mph possible from late Thursday afternoon
  into Thursday night.

* WHERE...Whitley, Knox and Clay Counties.

* WHEN...For the Wind Advisory, from 9 AM to 4 PM EST Thursday. 
  For the High Wind Watch, from late Thursday afternoon through 
  late Thursday night.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Scattered to widespread power outages are possible. Travel 
  could be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

KYZ044-050>052-058>060-068-069-079-080-083-084-104-106>109-111-
112-114-171000-
/O.EXP.KJKL.WI.Y.0002.000000T0000Z-220217T0000Z/
/O.CON.KJKL.WI.Y.0003.220217T1400Z-220218T0600Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Elliott-Morgan-Johnson-
Wolfe-Magoffin-Lee-Breathitt-Owsley-
Including the cities of Flemingsburg, Camargo, Jeffersonville, 
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, 
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, 
Annville, Burnside, Somerset, London, Monticello, Stearns, 
Whitley City, Sandy Hook, West Liberty, Paintsville, Campton, 
Salyersville, Beattyville, Jackson, and Booneville
711 PM EST Wed Feb 16 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THURSDAY TO 1 AM EST
FRIDAY...

* WHAT...Southwest winds 10 to 25 mph with gusts up to 55 mph
  expected. The strongest winds are expected late Thursday
  afternoon into the evening.

* WHERE...Portions of east central, northeast, south central and 
  southeast Kentucky.

* WHEN...For the Wind Advisory, from 9 AM Thursday to 1 AM EST 
  Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs and weakly rooted trees could be blown down resulting in
  isolated to scattered power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KYZ087-088-110-113-115-117-118-120-171000-
/O.CON.KJKL.WI.Y.0003.220217T1400Z-220217T2100Z/
/O.CON.KJKL.HW.A.0001.220217T2100Z-220218T0600Z/
Bell-Harlan-Floyd-Knott-Perry-Leslie-Letcher-Pike-
Including the cities of Middlesboro, Pineville, Cumberland, 
Harlan, Prestonsburg, Wheelwright, Hindman, Pippa Passes, Hazard,
Hyden, Jenkins, Whitesburg, Coal Run, Elkhorn City, Pikeville, 
and South Williamson
711 PM EST Wed Feb 16 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 4 PM EST
THURSDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH LATE THURSDAY NIGHT...

* WHAT...South winds of 10 to 20 mph with gusts of 40 to 50 mph 
  are expected from mid-morning Thursday into the afternoon. 
  Even stronger southwest winds of 15 to 25 mph with gusts of 50 
  to 60 mph are possible from late Thursday afternoon into 
  Thursday night.

* WHERE...Bell, Harlan, Floyd, Knott, Perry, Leslie, Letcher and 
  Pike Counties.

* WHEN...For the Wind Advisory, from 9 AM to 4 PM EST Thursday. 
  For the High Wind Watch, from Thursday afternoon through late 
  Thursday night.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Scattered to widespread power outages are possible. 
  Travel could be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

KYZ119-171000-
/O.CON.KJKL.WI.Y.0003.220217T1400Z-220218T0600Z/
Martin-
Including the city of Inez
711 PM EST Wed Feb 16 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THURSDAY TO 1 AM EST
FRIDAY...

* WHAT...Southwest winds 10 to 20 mph with gusts up of 35 to 50 
  mph expected.

* WHERE...Martin County.

* WHEN...From 9 AM Thursday to 1 AM EST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Feb 15, 2:05 PM EST, 28 minutes earlier.

Area forecast discussion, Feb 15, 2:05 PM EST, 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
National Weather Service Jackson KY
205 PM EST Tue Feb 15 2022

.UPDATE...
Issued at 205 PM EST TUE FEB 15 2022

Temperatures are near if not exceeding forecast highs across the
southwest. Have bumped up the highs a few more degrees, with upper
50s to lower 60s more commonplace for those locations. Updates
have been sent.

UPDATE Issued at 1048 AM EST TUE FEB 15 2022

The forecast remains on track today. Clear skies will give way to
a few passing thin high clouds later in the day in the north.
Temperatures will rebound well into the 50s for most locations,
with a few valleys closer to Tennessee flirting with the 60 degree
mark. Have mainly adjusted the hourly temperatures, incorporating
the latest trends in the observations.

UPDATE Issued at 707 AM EST TUE FEB 15 2022

No major changes to the forecast this morning. Freshened up the
T/Td grids with the latest observation trends.

&&

.SHORT TERM...(Today through Wednesday)
Issued at 515 AM EST TUE FEB 15 2022

Conditions are currently quiet as eastern Kentucky sits under the
influence of surface high pressure which is centered over eastern
Virginia. Skies remain clear with light and variable winds and
temperatures ranging from the mid teens in the lower valleys to the
mid and even upper 30s on some of the higher ridges.

Today, upper level flow will continue to shift from the northwest to
the west and eventually the southeast later tonight. An amplified
pattern will be located over the west coast with a positively tilted
trough located over the Pacific Northwest through southern
California. A center of high pressure will sit well off the coast
over the Pacific. The center of upper level low pressure will sit
near eastern Oregon before digging southward throughout the day. At
the surface, areas of low pressure will be scattered across the
western CONUS while a high pressure center sits across the Mid
Atlantic. A warm front draped through the central Plains and through
the Mid Mississippi and Tennessee Valleys will move northward
throughout the day Tuesday. This will help advect warm air from the
south into the Commonwealth. Highs will be much warmer than
yesterday with temps topping out in the mid to upper 50s, around 15-
20 degrees warmer than Monday. Tonight, conditions will continue to
be quiet. A few high clouds will move in from the west, however,
this won't prevent a decent ridge to valley  split from
developing. Lows will range from the upper 20s to low 30s in the
valleys and mid to upper 30s along the ridges, about 10-12 degrees
warmer than the previous night.

The warmer trend will continue into Wednesday as temperatures rise
into the low to mid 60s across eastern Kentucky. Upper level flow
will be from the southwest as the trough over the west continues to
dig into the Southwest, eventually becoming near neutral as it
reaches the Plains. Clouds will be on the increase as the trough
draws closer and pocket of energy are ejected northwest from its
base. Winds will be quite gusty from the south as the pressure
gradient tightens over the area. Winds will be 10-20 knots with
gusts of 25-35 knots likely across the area. RH values across the
CWA will drop to around 30% during the afternoon with the exception
of the Bluegrass counties and the far Southwest. Dry conditions
combined with the strong gusty winds will need to be monitored for
fire weather potential.

.LONG TERM...(Wednesday night through Monday)
Issued at 549 AM EST TUE FEB 15 2022

There's only one significant system to contend with in the long
term period, and it will be heading toward us as the period
starts. A potent upper level system currently over northern CA
will drop to AZ by Wednesday, and then eject northeast over the
Midwest on Thursday on the downstream side of a large scale
trough. It will support a powerful surface low which will track
from the southern high plain on Wednesday evening to the lower
Great Lakes on Thursday evening. Its cold front will pass through
our forecast area Thursday night. Models are showing our precip
with the system to be primarily Thursday into Thursday evening
ahead of the front. The progressive nature of the system will
limit amounts, and it's looking a bit lighter than in earlier
runs. A growing concern is the strength of the wind fields and the
potential for thunderstorms. Models show a broad 60-80 kt 850mb
jet developing over almost all of KY on Thursday into Thursday
evening, with significant directional shear with height. As is
usual with early season convective potential, the instability is
in question. It looks weak at best, and struggling to become
surface based. Should instability develop, severe weather would be
a concern. Even outside of thunderstorms, the potential for strong
winds will need to be monitored, with low level stability being
key for how much can be realized at ground level. Precip will cut
off quickly from west to east on Thursday evening and colder air
will rush in. Significant moisture should be gone before there's
any threat for snow. However, forecast soundings show a shallow
mixed/convective layer below 850mb potentially getting cold
enough for flurries on Friday morning before low levels dry out
and skies clear during the day.

Surface ridging then passes over on Friday evening, with quiet
weather. It will drop to our south during the night, allowing
another cold front push in from the northwest. This front will be
moisture starved, with perhaps only a few clouds. The cold air
mass behind this front will only give us a glancing blow on
Saturday, and surface high pressure then passes over on Saturday
night, with warm air advection already returning on its back side
on Sunday. Another longwave trough aloft sets up over the western
CONUS on Monday, with low pressure taking shape over the southern
high plains. The flow between this and the high departing to our
east will begin to carry gulf moisture northward underneath a long
southwesterly fetch aloft. This could be the beginning of a
prolonged rainy period for next week, just beyond the time frame
of this long term period.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
ISSUED AT 205 PM EST TUE FEB 15 2022

VFR conditions will prevail through the period, with skies
remaining mostly clear, besides some passing high clouds. Winds
will be the bigger concern, as a low level jet develops across the
Ohio Valley later tonight, providing a threat of LLWS at all TAF
sites through the mid-morning hours on Wednesday. South to
south southeast surface winds of 5 to 10 kts will become more
southerly by early Friday morning. These winds then increase to 10
to 15 kts, with gusts of 20 to 30 kts by early Friday afternoon.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...GEOGERIAN
SHORT TERM...BATZ
LONG TERM...HAL
AVIATION...GEOGERIAN
Hazardous weather outlook, Feb 15, 5:03 AM EST, 9 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
503 AM EST Tue Feb 15 2022

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-161115-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna,
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee,
Annville, Burnside, Somerset, London, Monticello, Stearns,
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro,
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty,
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright,
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard,
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run,
Elkhorn City, Pikeville, and South Williamson
503 AM EST Tue Feb 15 2022

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Gusty winds and low relative humidities could lead to an enhanced
fire danger on Wednesday.

There is a slight chance of thunderstorms Thursday afternoon into
the early evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

BATZ/HAL

In the hours before

Special weather statement, Feb 15, 2:33 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Jackson KY
233 PM EST Tue Feb 15 2022

KYZ087-088-110-113-115-117>120-161000-
Bell-Harlan-Floyd-Knott-Perry-Leslie-Letcher-Martin-Pike-
Including the cities of Middlesboro, Pineville, Cumberland,
Harlan, Prestonsburg, Wheelwright, Hindman, Pippa Passes, Hazard,
Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City,
Pikeville, and South Williamson
233 PM EST Tue Feb 15 2022

...Gusty Winds Wednesday...

Sustained south winds of 10 to 20 mph, with gusts as high as 30
to 40 mph are expected on Wednesday. Winds this strong could blow
around any loose, unsecured objects. Additionally, driving could
become difficult on east to west oriented roads, especially for
high profile vehicles.

GEOGERIAN

Nearby

Wind Advisories in Kentucky, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.